1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Hypo at 4.6mmol/l

Discussion in 'Type 2 Diabetes' started by timgil, Jan 17, 2019.

  1. timgil

    timgil Type 2 · Active Member

    Messages:
    41
    Likes Received:
    52
    Trophy Points:
    78
    Today I left my meter at home, so after my fasting reading of 6.3mmol/l I was not able to test myself during the day. Mid afternoon I started feeling very tired and found it hard to concentrate. Eventually I left work at 4pm (a little earlier than usual). Got home and by the time I was there I was feeling shaky and sooo tired and could not concentrate on anything. Managed to test and it was 4.6mmol/l. I know this is not a hypo but it is the lowest I have ever tested. My sugar levels were sky high before I got tested and before I started to pay attention to what I ate because of that. I tested at 27mmol/l at one point and I am convinced I was previously much higher than that.

    I am sure that my body thinks that 4.6 IS a hypo - I am supposed to be going out to help someone this evening - I've just texted him that unless I feel better in 45 mins or so after having something to eat - I'm going to have to postpone!

    It is frustrating though...... 4.6mmol/l is a good level.... if my levels were that all the time I would be over the moon! My daily averages are around 6.5 at the moment - with about 33% of readings under 5.9, so I am doing better but its infuriating when "normal" feels bad!
     
  2. bulkbiker

    bulkbiker Type 2 · Oracle

    Messages:
    17,320
    Likes Received:
    11,742
    Trophy Points:
    298
    Are you still taking medication? It might be that your body doesn't like being "forced" so low by meds or it could simply be that it is not used to being down there.. the first time I went below 4 I had a very odd feeling but then after that first time it was fine (usually only happens when on an extended fast). Hopefully as you get more used to being at "normal" levels your body will catch up.
     
  3. timgil

    timgil Type 2 · Active Member

    Messages:
    41
    Likes Received:
    52
    Trophy Points:
    78
    Yes, I am on 2mg Glimepiride. I think the issue is that my body simply isnt used to being at normal levels and is saying to me "Hey! Up the sugar levels - you know you want to!!!". It's wrong though - I don't want to!

    I am hoping - and expecting - that you are correct. My body needs re-training and eventually it will adjust.
     
    • Winner Winner x 1
  4. bulkbiker

    bulkbiker Type 2 · Oracle

    Messages:
    17,320
    Likes Received:
    11,742
    Trophy Points:
    298
    And to be fair you've only been diagnosed for a month so your bod is still in major catch up mode..
     
    • Like Like x 1
    • Agree Agree x 1
    #4 bulkbiker, Jan 17, 2019 at 6:21 PM
    Last edited: Jan 17, 2019
  5. Antje77

    Antje77 LADA · Moderator
    Staff Member

    Messages:
    8,783
    Likes Received:
    6,019
    Trophy Points:
    198
    That's exactly what will happen :) It's called a false hypo, your body will adjust!
     
    • Agree Agree x 1
  6. BarbaraG

    BarbaraG Type 2 · Well-Known Member

    Messages:
    237
    Likes Received:
    152
    Trophy Points:
    63
    Also possible that you had been lower than that and by the time you tested your body had released glucagon to bring your BG up.

    Do monitor carefully when adopting low carb while taking sulfonylureas. I had several weeks of daily mild hypos before lunch before the nurse stopped my gliclazide.
     
  7. Providence 62

    Providence 62 LADA · Well-Known Member

    Messages:
    826
    Likes Received:
    5,196
    Trophy Points:
    178
    I used to feel weird if I went below 5.5! Now its about 4.5 when I start to feel a bit weird, I think my body has just got used to higher levels. Possibly the same with you. It's very early days yet but do keep an eye on things.
     
  8. timgil

    timgil Type 2 · Active Member

    Messages:
    41
    Likes Received:
    52
    Trophy Points:
    78
    Agreed, and yes it may have been lower but even if not it was too low for my body at the time. Took an hour or two before I felt sufficiently better. Needless to say I cancelled going out - no way was I going to get in the car again.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook